Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 56, NWS Shreveport, LA

July 10, 2007McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Jul 10, 2007, 7:21 AM CDT for McCurtain County, Oklahoma. It took effect at Jul 10, 2007, 7:27 AM CDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 7:21 AM CDT (12:21 UTC)
In effect from
Jul 10, 2007, 7:27 AM CDT
Expired
Jul 10, 2007, 11:15 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 9:30 AM CDTFLASH FLOODValliant, OKPINE CREEK ROAD CLOSED. SEVERAL OTHER ROADS IN AND AROUND TOWN CLOSED. A COUPLE OF FEET OF WATER STANDING IN MANY PLACES IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 101227
FFWSHV
OKC089-101615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 AM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 1115 AM CDT

* AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING NORTHEAST AT NEAR 
  30 MPH ACROSS THE AREA. THE THUNDERSTORMS WERE PRODUCING           
  RAINFALL AMOUNTS OF NEAR ONE TO ONE AND ONE HALF INCHES PER 
  PER HOUR WHICH WILL PRODUCE FLASH FLOODING GIVEN NEAR SATURATED
  SOILS. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  BROKEN BOW...HOCHATOWN...RUFE...WRIGHT CITY

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE  
POSSIBLE IN THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3364 9449 3368 9457 3371 9475 3376 9479
      3376 9487 3387 9496 3388 9504 3396 9515
      3424 9514 3426 9504 3451 9503 3451 9448

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:53 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 10, 4:53 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CDT TUE JUL 10 2007

.DISCUSSION...
COMPLICATED SCENARIO THIS MORNING...AS PROGS HAVE NOT INITIALIZED WELL
WITH ONGOING MCS/S ACROSS CNTRL/SE OK...AND DETERIORATING MCS OVER
EXTREME NE TX/SW AR. SURFACE STREMELINE/THETA-E ANALYSIS THIS MORNING
INDICATES A LEFTOVER SURFACE/OUTFLOW BOUNDARY FROM THE MONDAY
AFTERNOON/EVENING CONVECTION EXTENDING NW-SE FROM NEAR DTO...TO
JDD...TO SHV...SE TO IER...AEX...AND BTR. ONGOING CONVECTION OVER
EXTREME N TX/SE OK HAVE REINFORCED THIS BOUNDARY A TAD S ACROSS OUR
EXTREME NE TX COUNTIES THIS MORNING...WITH THE WAVE TRAIN EXPECTED TO
CONTINUE THIS MORNING AS 20-30 KT SW LLJ CONTINUES TO FEED RICH GULF
MOISTURE NE ALONG/BENEATH STRONG SHORTWAVE/ELONGATED TROUGH AXIS OVER
NCNTRL OK...WHICH EXTENDS SW INTO CNTRL TX PER PROFILER DATA. THE
RESULT WILL BE ADDITIONAL MODERATE TO HEAVY RAINS AT LEAST OVER OUR
EXTREME NE TX/SE OK/POSSIBLE ADJACENT SW AR COUNTIES THIS MORNING.
HAVE POSTED A FLASH FLOOD WATCH FOR AREAS ALONG AND N OF A MT VERNON
TX...TO TXK...TO ELD LINE UNTIL 21Z THIS AFTERNOON...AS THESE AREAS
SAW WIDESPREAD 1.5-3 QPF AMOUNTS...WITH ISOLATED AMOUNTS NEARING 5
MONDAY OVER ALREADY SATURATED SOILS. WHILE I BELIEVE THAT ONGOING
CONVECTION WILL GRADUALLY WEAKEN LATER THIS MORNING AS IT ENTERS AN
ALREADY WORKED OVER AIR MASS WITHIN THE FORECAST AREA...ADDED HEATING
AND THE SE DRIFT OF THIS SHORTWAVE WILL LIKELY INITIATE ADDITIONAL
SCATTERED TO NUMEROUS STORMS THIS AFTERNOON. AFOREMENTIONED SFC
BOUNDARY LIFTING NNE TODAY WILL ALSO PLAY A ROLE IN ADDITIONAL
DEVELOPMENT...WITH VERY HIGH PW/S NEARING 2.25 AND UNIDIRECTIONAL
WINDS FROM THE SFC/ALOFT AIDING CELL TRAINING...WITH ANY ADDED HEAVY
RAINFALL CONTRIBUTING TO THE GOING FLOOD THREAT. AM EXPECTING
ADDITIONAL 1-3 QPF AMOUNTS OVER THE WATCH AREA...WITH ISOLATED 5
TOTALS POSSIBLE ONCE AGAIN. HAVE ALSO TRENDED HIGHER THAN MOS POPS TO
ACCOUNT FOR ITS LACK OF INITIALIZATION TO ONGOING CONVECTION.

BELIEVE HEAVY RAINFALL THREAT WILL SHIFT A TAD E ACROSS MUCH OF SW AR
THIS EVENING AS THE SHORTWAVE SLOWLY SHIFTS SE INTO W AR...WITH
25-30 KT SW LLJ/RESIDUAL INSTABILITY IN WAKE OF DIURNAL HEATING ALSO
ENHANCING ADDITIONAL DEVELOPMENT OVERNIGHT. 850MB WINDS BECOME MORE W
AFTER 6Z THIS EVENING ACROSS SCNTRL AR/NCNTRL LA...THUS HEAVY RAIN
THREAT MAY BEGIN TO TAPER OFF ACROSS THE FORECAST AREA...ALTHOUGH
MAINTAIN A FLASH FLOOD THREAT FARTHER NE ACROSS THE MS DELTA REGION.
WILL ALLOW THE DAY SHIFT TO ADDRESS CONVECTION TRENDS THIS
AFTERNOON...AND MAKE THE CALL WHETHER OR NOT THE WATCH SHOULD BE
EXTENDED THROUGH TONIGHT...AND ADJUSTED TO INCLUDE OUR E NCNTRL LA
PARISHES.

RESIDUAL UPPER TROUGH AXIS WILL LIKELY REMAIN OVER THE AREA
WEDNESDAY...WITH ADDED HEATING ENHANCING ISOLATED TO SCATTERED
CONVECTION. HOWEVER...UPPER FLOW BY THIS TIME WILL BECOME NW AHEAD OF
AMPLIFYING UPPER RIDGE OVER THE W STATES...WHICH WILL EXPAND N INTO
BRITISH COLUMBIA/ALBERTA...SUCH THAT WE WILL HAVE TO BEGIN LOOKING UPSTREAM FOR
PERTURBATIONS DROPPING SE INTO THE S PLAINS. ONE SUCH PERTURBATION DROPS
SE ACROSS NE OK/AR THURSDAY AFTERNOON...WHICH COULD FOCUS CONVECTION
ACROSS OUR N ZONES. THE GFS MAINTAINS A 2ND DISTURBANCE DROPPING SE
TOWARDS THE REGION FRIDAY...BUT CONSIDERABLE UNCERTAINTY IN THIS ODD
FLOW REGIME FOR THIS TIME OF YEAR WILL ALLOW ME TO MAINTAIN CHANCE
POPS FOR NOW. WILL HAVE TO AWAIT ADDITIONAL MODEL RUNS TO DETERMINE
WHETHER POPS CAN BE DROPPED FROM THE EXTENDED FORECAST...OR BELIEVE
THE GFS/ECMWF BLEND IN DEVELOPED ANOTHER CLOSED LOW/TROUGH OVER THE
REGION EARLY NEXT WEEK.

THANKS WFO/S LZK AND JAN FOR COLLABORATION THIS MORNING.

PRELIMS ARE NEXT...

15

&&

.AVIATION...
UPPER DISTURBANCES MOVING AROUND UPPER LOW/TROUGH OVER OK AND N TX
WILL CONTINUE TO AFFECT THE FOUR STATE REGION DURING THE DAY AND
INTO TONIGHT. ONE BATCH OF SHOWERS AND THUNDERSTORMS LIFTING OUT
ACROSS CENTRAL AR THIS AM WITH THE NEXT DISTURBANCE FOLLOWING IN ITS
WAKE ACROSS SE OK. SHOWERS AND THUNDERSTORMS SPREADING TOWARD THE
FOUR STATE REGION ACROSS OK AND INTO N TX WILL BE AFFECTING THE
NORTHERN AREAS THIS MORNING AND THIS AFTERN0ON WITH NEW DEVELOPMENT
SOUTH ACROSS N LA THIS AFTERNOON AND THE AREA WIDE TONIGHT AS THE
TRAILING UPPER TROUGH MOVES ON TO THE EAST WITH TAIL END DROPPING
INTO E TX. WITH THE RAIN...AND IMMEDIATELY PRIOR TO ITS ARRIVAL AND
THEN JUST AFTER ITS ENDING...EXPECT CEILINGS OF 1 TO 3 KFT WITH
VISIBILITIES IN THE 3 TO 5 STATUTE MILES RANGE...WITH ISOLATED LOWER
CEILINGS TO BETWEEN 4 HND TO 9 HND FEET AGL AND VISIBILITIES TO NEAR
ONE STATUTE MILE IN THE HEAVY BUT BRIEF DOWNPOURS. SURFACE WINDS
WILL BE S TO SW WITH SPEEDS AROUND 8 TO 14 KNOTS TODAY WITH HIGHER
GUST TO NEAR 25 KTS IN AND NEAR THUNDERSTORMS...THEN INTO THE
EVENING EXPECT THEM TO BE LOWERING TO 4 TO 7 KNOTS AND LIGHT AND
VARIABLE LATE TONIGHT.  WINDS ON THE SURFACE WILL BE MORE W AND
POSSIBLY NW DURING THE MORNING WEDNESDAY.  /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  74  92  75 /  40  40  30  20
MLU  91  73  92  73 /  50  60  30  20
DEQ  86  71  91  71 /  80  60  30  20
TXK  89  72  91  73 /  60  60  30  20
ELD  89  71  90  72 /  60  70  30  20
TYR  92  75  92  74 /  30  30  30  20
GGG  92  75  92  74 /  30  30  30  20
LFK  93  75  93  74 /  20  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
     MILLER...NEVADA...SEVIER...AND UNION AR.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...AND
     TITUS.

&&

15/06
Hazardous weather outlook, Jul 10, 6:00 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE JUL 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
FOUR STATE REGION AGAIN TODAY...MOST NUMEROUS ACROSS EXTREME
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SLOWLY
SHIFT SOUTHEAST INTO SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS
THIS AFTERNOON. IN LIGHT OF WIDESPREAD ONE TO THREE INCH
RAINFALL TOTALS WITH ISOLATED FIVE INCH AMOUNTS RECEIVED MONDAY
AFTERNOON THROUGH EARLY THIS MORNING OVER AN ALREADY SATURATED
GROUND...THE POTENTIAL FOR FLASH FLOODING WILL INCREASE TODAY MAINLY
ALONG AND NORTH OF A MOUNT VERNON TEXAS...TO TEXARKANA AND
EL DORADO ARKANSAS LINE...AS ADDITIONAL SHOWERS AND THUNDERSTORMS
DEVELOP WHEN THE UPPER LEVEL DISTURBANCE APPROACHES. ADDITIONAL
RAINFALL AMOUNTS OF ONE TO THREE INCHES WITH ISOLATED FIVE INCH
AMOUNTS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN TODAY...WITH THE
HEAVY RAINFALL SHIFTING SOUTHEAST INTO THE EASTERN SECTIONS OF
NORTHCENTRAL LOUISIANA TONIGHT. IN ADDITION TO THE HEAVY
RAINFALL AND FLASH FLOOD THREAT...ISOLATED SEVERE STORMS WILL
BE POSSIBLE AS WELL...WITH DAMAGING WINDS THE MAIN THREAT.
HOWEVER...ANY THUNDERSTORM THAT DEVELOPS CAN EASILY PRODUCE 30
TO 40 MPH WINDS...WHICH COULD ALSO DOWN SHALLOW ROOTED TREES GIVEN
THE ALREADY SATURATED GROUNDS IN PLACE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...AS WEAK UPPER LEVEL DISTURBANCES CONTINUE TO SHIFT
SOUTHEAST INTO THE REGION. ONE SUCH DISTURBANCE WILL FOCUS SCATTERED
SHOWERS AND THUNDERSTORMS THURSDAY ACROSS EXTREME NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY NORTH
LOUISIANA. ISOLATED SEVERE STORMS CAN NOT BE RULED OUT OVER THESE
AREAS DURING THIS TIME...ALTHOUGH ANY STORM THAT DEVELOPS WILL
HAVE THE POTENTIAL FOR PRODUCING LOCALLY HEAVY RAINFALL AND
DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT OVER
PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND NORTH LOUISIANA.

15

In the hours before

Local storm report, Jul 10, 7:17 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 AM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLASH FLOOD      HOPE                    33.67N 93.59W
07/09/2007                   HEMPSTEAD          AR   NWS EMPLOYEE

            WATER COVERING SEVERAL ROADWAYS IN HOPE. REPORT FROM NWS
            LZK EMPLOYEE.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:24 PM CDTFlash Flood WarningSHVMcCurtain2 hr
Jul 10, 5:29 AM CDTFlash Flood WatchSHVMcCurtain11 hr
Jul 10, 12:29 PM CDTRiver Flood WarningSHVMcCurtain47 hr
Jul 10, 2:55 PM CDTRiver Flood WarningSHVMcCurtain45 hr

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.